Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 29, 2020, 3:15 AM MDT. It took effect at May 30, 2020, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2020, 3:15 AM MDT (09:15 UTC)
- In effect from
- May 30, 2020, 12:00 PM MDT
- Expired
- May 30, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
959 WWUS75 KSLC 290915 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 315 AM MDT Fri May 29 2020 UTZ019-291715- /O.CON.KSLC.EH.W.0001.000000T0000Z-200530T0600Z/ Utahs Dixie and Zion National Park- Including the city of St George 315 AM MDT Fri May 29 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Dangerous early season heat with daily temperatures of 103 to 106 degrees around St George area, and 100 to 103 in and around Zion Canyon. * WHERE...Utahs Dixie and Zion National Park. * WHEN...Until midnight MDT tonight. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...In addition to high daytime temperatures, nighttime temperatures will only briefly bottom out in the low 70s offering very little overnight relief. Those without access to air conditioning will be more vulnerable to heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ UTZ005-015-016-291715- /O.NEW.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/ Great Salt Lake Desert and Mountains-West Central Utah- Southwest Utah- Including the cities of Wendover, Delta, Fillmore, and Cedar City 315 AM MDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Great Salt Lake Desert and Mountains, West Central Utah and Southwest Utah. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong cross winds on I-80, and other east-west routes, will cause difficult travel for high profile and lightweight vehicles. Local areas of reduced visibility in blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
632 WWUS75 KSLC 291825 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1225 PM MDT Fri May 29 2020 UTZ019-300600- /O.CON.KSLC.EH.W.0001.000000T0000Z-200530T0600Z/ Utahs Dixie and Zion National Park- Including the city of St George 1225 PM MDT Fri May 29 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Dangerous early season heat with daily temperatures of 103 to 106 degrees around St George area, and 100 to 103 in and around Zion Canyon. * WHERE...Utahs Dixie and Zion National Park. * WHEN...Until midnight MDT tonight. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...In addition to high daytime temperatures, nighttime temperatures will only briefly bottom out in the low 70s offering very little overnight relief. Those without access to air conditioning will be more vulnerable to heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ UTZ005-015-016-300600- /O.CON.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/ Great Salt Lake Desert and Mountains-West Central Utah- Southwest Utah- Including the cities of Wendover, Delta, Fillmore, and Cedar City 1225 PM MDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Great Salt Lake Desert and Mountains, West Central Utah and Southwest Utah. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
626 WWUS75 KSLC 300600 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1200 AM MDT Sat May 30 2020 UTZ019-300700- /O.EXP.KSLC.EH.W.0001.000000T0000Z-200530T0600Z/ Utahs Dixie and Zion National Park- Including the city of St George 1200 AM MDT Sat May 30 2020 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Temperatures across Utah's Dixie and Zion National Park will gradually trend cooler this weekend. Therefore, the Excessive Heat Warning has been allowed to expire. $$ UTZ005-015-016-301300- /O.CON.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/ Great Salt Lake Desert and Mountains-West Central Utah- Southwest Utah- Including the cities of Wendover, Delta, Fillmore, and Cedar City 1200 AM MDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Great Salt Lake Desert and Mountains, West Central Utah and Southwest Utah. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
880 WWUS75 KSLC 300949 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 349 AM MDT Sat May 30 2020 UTZ005-015-016-302300- /O.CON.KSLC.WI.Y.0011.200530T1800Z-200531T0300Z/ Great Salt Lake Desert and Mountains-West Central Utah- Southwest Utah- Including the cities of Wendover, Delta, Fillmore, and Cedar City 349 AM MDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Great Salt Lake Desert and Mountains, West Central Utah and Southwest Utah. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
658 WWUS75 KSLC 302130 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 330 PM MDT Sat May 30 2020 UTZ005-015-016-310300- /O.CON.KSLC.WI.Y.0011.000000T0000Z-200531T0300Z/ Great Salt Lake Desert and Mountains-West Central Utah- Southwest Utah- Including the cities of Wendover, Delta, Fillmore, and Cedar City 330 PM MDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Great Salt Lake Desert and Mountains, West Central Utah and Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 28, 10:31 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 28, 10:31 PM MDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1031 PM MDT Thu May 28 2020
.SYNOPSIS...High pressure aloft over Utah on Friday will produce
hot, mid-summer conditions. This high pressure will move east of
the area Saturday, with hot and breezy conditions along with
scattered afternoon and evening showers and thunderstorms
through the weekend.
&&
.DISCUSSION...A strong ridge encompassing much of the Interior
West remains in place this evening, maintaining a very warm
airmass across the forecast area. Daytime heating allowed isolated
convection to form over the higher terrain of southern Utah as
well as eastern Nevada, however this activity has quickly
dissipated this evening. This ridge axis will shift slightly
eastward Friday allowing for an increase in high based moisture,
while maintaining a very warm airmass across the area. As such
will likely see greater convective coverage Friday afternoon
across the area. Going forecast looks in good shape this evening
and no updates are planned.
&&
.AVIATION...Southerly winds with VFR conditions will prevail at
KSLC through the morning hours Friday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from noon Saturday to 8 PM MDT Sunday for
UTZ492-495-497-498.
Excessive Heat Warning until midnight MDT Friday night for
UTZ019.
WY...None.
&&
Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, May 28, 4:18 AM MDT, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 418 AM MDT Thu May 28 2020 UTZ001>016-019>021-517-518-WYZ021-291030- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 418 AM MDT Thu May 28 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Excessive heat develops across southwest Utah today, with temperatures running about 20 degrees above average. Overnight temperatures will remain in the 70s tonight providing little relief from the heat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat continues for southwest Utah on Friday, while it becomes quite hot across the rest of the state with daytime high temperatures running about 20 degrees above average. The combination of near record temperatures and poor overnight recover expected Friday night along the Wastach Front may reach Heat Advisory criteria. Southwesterly winds will increase late Friday through Saturday, with gusts 40 to 50 mph possible Saturday across much of western Utah. Strong winds may also support critical fire weather conditions as early as late Friday in Southwest Utah. The potential for widespread critical fire weather conditions will be highest on Saturday, but the potential will linger into Sunday and possibly Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:57 PM MDT | Special Weather Statement | SLC | Summit | 48 min |
| May 29, 2:59 PM MDT | Fire Weather Watch | SLC | Carbon, Emery | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.